# SDR 9JLA2020050520795

- Difficulty date: May 3, 2020
- Submitted: May 5, 2020
- Operation: Air carrier
- Aircraft: N44CD
- Make and model: Cessna 560XL
- Aircraft serial: 5624
- Aircraft time: 4,747 hours, 4,153 cycles
- System (JASC): 4990 · APU Oil System
- Part: Seal
- Condition: Failed
- Location: Apu
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

THE FLIGHT CREW REPORTED THAT SHORTLY AFTER TAKEOFF, LIGHT SMOKE ENTERED THE COCKPIT. AFTER SHUTTING DOWN THE AUXILIARY POWER UNIT (APU) THE SMOKE DISSIPATED.  THE FLIGHT CREW RETURNED BACK TO THE AIRPORT AND COMPLETED A PRECAUTIONARY LANDING WITH INCIDENT. A MAINTENANCE VENDOR DETERMINED BY BORE SCOPING THAT AN INTERNAL OIL SEAL TO THE APU FAILED CAUSING THE SMOKE IN THE COCKPIT/CABIN. THE CAUSE TO THE FAILED OIL SEAL WILL BE DETERMINED ONCE THE APU HAS BEEN DISASSEMBLED AND EVALUATED APU MODEL RE100(XL) S/N P575.
